The whole point of vaccinating your kitty is to prevent his contracting serious diseases. Most of the time vaccinations work, but every once in a while vaccines will make a kitten sick. Vomiting after receiving shots is not unheard of, but it is not normal.
Vomiting within 48 hours of receiving any vaccination means your kitty could be having an allergic reaction to the vaccine. While it could be that he simply has an upset stomach, ate something he shouldn't have or is overly stressed, vomiting in the days following vaccination is a matter you must take seriously.
Throwing up poses a double danger to your young kitty. Not only is it a sign of an allergic reaction to a vaccine, it can quickly dehydrate your kitten. Either way, the results are serious. An allergic reaction means the throat and nose could swell shut. Dehydration affects the heart and organs and can progress rapidly in kittens. Either condition could be fatal. Contact your veterinarian or an emergency animal hospital immediately if your kitty throws up within a day or two of vaccinations.
Your veterinarian will probably start treating for an allergic reaction right away instead of waiting to see whether or not a full-blown reaction occurs. Diphenhydramine, an antihistamine sold under the brand name Benadryl, is one of the most commonly administered medicines to prevent airways from swelling and constricting. Intravenous or subcutaneous fluids are also administered to fight dehydration.
If your kitty has ever vomited following vaccinations, it's important to talk to your veterinarian before he receives any more. Your veterinarian may decide to delay or skip some vaccines. Or he may administer other medications beforehand that prevent some negative reactions to certain vaccinations.
Always check with your veterinarian before changing your pet’s diet, medication, or physical activity routines. This information is not a substitute for a vet’s opinion.